MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-674
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.It was reported that the surgery was uncomplicated and tolerated well by the patient.The patient was seen post op on (b)(6) 2022 and (b)(6) 2022 and the lens and surgical eye were doing well after from where it was positioned at the time of surgery.The patient was next seen on (b)(6) 2022 and the inferior haptic has now separated from the lens body.Each haptic is still in place from where it was positioned at the time of surgery.The lens was removed on (b)(6) 2022, and another lens implanted.No adverse patient effects reported.No additional information provided.The devices has yet to be returned thus, a proper device analysis could not be completed nor the reported issues confirmed.It was mentioned by the customer that there was no damage noted during preparation for use indicating a product quality issue did not contribute to the reported issues.Additionally, it was stated that the customer is using the yamane technique to implant lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag.Thus, the devices are being used off label.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factor may have cause or contributed to the damaged haptic is but is not limited to: loading strategy, lens placement technique, accessory device support, poor handling during folding and inserting.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and met all criteria for release.Reviewing the manufacturing documents did not show any indications for a malfunction of the iols.The products were produced in accordance with the manufacturer's specification and no deviation has been detected.Most probably the incident is caused by off-label use.However, the need to explant the iol is considered medical intervention to avoid impairment or damage thus, this is incident is "reportable.".
 
Event or Problem Description
It was reported that the surgery was uncomplicated and tolerated well by the patient.The patient was seen post op on (b)(6) 2022 and (b)(6) 2022 and the lens and surgical eye were doing well after from where it was positioned at the time of surgery.The patient was next seen on (b(6) 2022 and the inferior haptic has now separated from the lens body.Each haptic is still in place from where it was positioned at the time of surgery.The lens was removed, and another lens implanted.No adverse patient effects reported.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
charlie ortiz
1040 s vintage ave. bld. a
ontario, CA 91761
9099065165
MDR Report Key15775091
Report Number3010126268-2022-00024
Device Sequence Number6620409
Product Code HQL
UDI-Device Identifier00843045100959
UDI-Public(01)00843045100959(17)260228
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number003500-0050-674
Device Catalogue Number003500-0050-674
Device Lot Number3S210247
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Initial Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown